- advertisement -

Vyvanse ?

Discussion in 'Parents Off Topic' started by C6H12O6, Jan 27, 2014.

  1. C6H12O6

    C6H12O6 Approved members

    Joined:
    Sep 16, 2008
    Messages:
    1,451
    Does anyone or their child take vyvanse ? I was curious about your experience?

    Anyone have experience taking it as a type 1 or their type 1 child taking it.
    Thinking about switching to vyvanse, currently using adderall xr.
     
  2. Mwills27

    Mwills27 Approved members

    Joined:
    Sep 7, 2011
    Messages:
    53
    Yes, my 10-year-old son takes 40mg/day. We see some improvements on it and zero side effects but he also has a complicated mix of diagnoses and takes a lot of other medications which may or may not affect his ADHD. Every child is different.... It's worth a shot if your doctor agrees.
     
  3. C6H12O6

    C6H12O6 Approved members

    Joined:
    Sep 16, 2008
    Messages:
    1,451
    Thanks for the reply, I am also on 40mg. I think it has made me more insulin sensitive, I have had a lot of seemingly unprovoked lows.

    I think it has fewer withdraw symptoms than adderall, which works out better for me bc I don't necessarily like to take it everyday.
     
  4. CyndiF

    CyndiF Approved members

    Joined:
    Sep 11, 2013
    Messages:
    19
    Is it for ADD/ADHD? My seven year old with T1/ADD started taking Focalin (short acting) and it seems to really be helping with the ADHD. However, I agree with the "insulin sensitivity", we are definitley seeing a pattern change with our stimulant, but the low isnt coming until later in the day. Its so hard to get a balance between sstaying healthy with T1 and helping with ADHD. Has anyone else using a stimulant for a T1 child noticed an increase in BG while on the meds? My son takes his pill around 7:30 am and his lunchtime number seems over 200, then by later afternoon he's in the 50s (probably because he isnt eating as much while the Focalin is in his system, or perhaps its the chemicals it releases in the brain or something).
     
  5. cm4kelly

    cm4kelly Approved members

    Joined:
    Apr 28, 2011
    Messages:
    547
    My ten year old daughter (nonD) started taking Vyvanse for ADHD.She IMMEDIATELY had stomach problems and diaherea (how do you spell that?) -nearly not making it to the bathroom at school. I took her off of it on the second day. It didn't work for us.

    We now use Concerta extended release.
     
  6. C6H12O6

    C6H12O6 Approved members

    Joined:
    Sep 16, 2008
    Messages:
    1,451
    I have not had GI issues with it. Thanks for all the replies. I am pretty happy with Vyvanse so far.
     
  7. rgcainmd

    rgcainmd Approved members

    Joined:
    Feb 6, 2014
    Messages:
    1,368
    I am not a Type 1 diabetic, but my daughter is. She does not take Vyvanse, however, but my husband does. Additionally, as a physician who specializes in treating ADHD, I prescribe Vyvanse often. Vyvanse is the best stimulant on the market in my medical opinion: smoothest onset of action, longest duration of action, smoothest taper-off, and most consistent plasma levels (which I believe is the most important consideration when prescribing for someone with T1D). That being said, I have never prescribed it for a patient with T1D, not because I don't think it's safe, but because none of my ADHD patients have T1D. It would be my number one choice if my diabetic daughter were to begin taking a stimulant.
     
  8. StacyMM

    StacyMM Approved members

    Joined:
    Oct 22, 2010
    Messages:
    1,039
    My son tried Vyvanse, pre-diagnosis. Like another poster, we discontinued after a month because of stomach issues. We just switched his ADHD care to a neurologist because of issues we are having with balancing his ADHD and his diabetes. The first questions the doctor asked were in regards to the Vyvanse issues because it was the medicine he would most like to see DS on. To me, that's a vote for combining Vyvanse with T1D.

    My son very recently switched to an extended release Focalin and we are in the process of finding a good basal pattern for it. We'd had really good post-breakfast patterns but they have gone. I've adjusted early morning basals, changed his carb ratio at breakfast, adjusted pre-wake up basals to start him out lower in the mornings...and I'm still seeing fast spikes to 250, followed by fast drops. I can finally get those drops to end around 80-100, which is an improvement over the 39 and 37 we saw the first two days...but I can't get rid of that 250. My best day was still a 200. For us, it hasn't caused a decrease in appetite (which is unusual...we have seen that with most of the meds he's been on) but we were seeing afternoon lows. I've managed to get rid of those with a reduction in basal post-lunch. It's so hard every time we change meds, especially with puberty, growth spurts and all of that other fun stuff mixed in :p
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice